Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 65, NWS Jacksonville, FL

June 30, 2002Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2002, 6:25 PM EDT for Wayne County, Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2002, 6:25 PM EDT (22:25 UTC)
Expired
Jun 30, 2002, 7:15 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:40 PM EDTHail 0.75Odum, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS52 KJAX 302225
SVRJAX
GAC305-302315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 715 PM EDT

* AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 MILES
  NORTHEAST OF ODUM...OR ABOUT 8 MILES NORTHWEST OF JESUP...MOVING
  SOUTHWEST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
  ODUM...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3165 8184 3151 8212 3173 8212 3178 8195

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN JUN 30 2002

A LARGE CLUSTER OF THUNDERSTORMS ALONG NE FL ATLANTIC COAST THIS
MORNING HAS PROVIDED GOOD RAINFALL ACROSS FLAGLER... ST. JOHNS AND
EASTERN MARION COUNTIES. RADAR INDICATES AMOUNTS RANGED FROM 1/4 TO
3 INCHES.

WATER VAPOR IMAGE INDICATES SOME WHAT DRIER AIR MOVING INTO SE GA
AND SHOULD CONTINUE SOUTH ACROSS WESTERN (I-75) PORTION OF CWA IN FL
OVER THE NEXT 48 HOURS.

EXTENDED... LITTLE CHANCE... CONTINUE AFTERNOON/EVENING THUNDERSTORM
PATTER THROUGH THE NEXT SUNDAY WITH TEMPS A FEW DEGREES ABOVE NORMAL.

MARINE...NO HEADLINES. WINDS LESS THAN 15 KTS AND SEAS LESS THAN 3
FEET NEXT 5 DAYS.

FIRE WX...NO CONCERNS.

PRELIM CCF
AMG EE 069/092 069/094 070 22--3
SSI EE 072/086 072/088 073 22--3
JAX BB 070/089 070/091 071 22443
SGJ BB 073/087 073/089 074 22443
GNV TT 069/089 069/091 070 22164
OCF TT 069/089 069/091 070 22477=

.JAX...
.GA...NONE.
.FL...NONE.

JOHNSON/BROYLES

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:24 PM EDTSevere Thunderstorm WarningJAXClinch, Echols51 min
Jun 30, 6:45 PM EDTSevere Thunderstorm WarningJAXWare45 min
Jun 30, 7:00 PM EDTSevere Thunderstorm WarningJAXAppling45 min
Jun 30, 7:54 PM EDTSevere Thunderstorm WarningJAXBacon, Coffee51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.